Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 14, 2011, 5:38 PM EDT for Beaufort County, Martin County, Pitt County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2011, 5:38 PM EDT (21:38 UTC)
- Expired
- May 14, 2011, 6:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Martin County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
932
WUUS52 KMHX 142138
SVRMHX
NCC013-117-147-142230-
/O.NEW.KMHX.SV.W.0016.110514T2138Z-110514T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
538 PM EDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARTIN COUNTY IN EASTERN NORTH CAROLINA
NORTHERN PITT COUNTY IN EASTERN NORTH CAROLINA
EXTREME NORTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 630 PM EDT
* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BRUCE...OR 6 MILES NORTHWEST OF
GREENVILLE...MOVING NORTHEAST AT 50 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
STOKES...BETHEL...
ROBERSONVILLE...PARMELE...
EVERETTS...BEARGRASS...
WILLIAMSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3600 7720 3593 7719 3594 7715 3593 7709
3595 7704 3592 7702 3586 7703 3587 7700
3591 7693 3586 7689 3582 7689 3584 7684
3580 7680 3556 7743 3571 7755 3583 7741
3582 7736 3587 7735
TIME...MOT...LOC 2138Z 237DEG 43KT 3569 7739
$$
113 follow-up statements
270
WWUS52 KMHX 142157
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
557 PM EDT SAT MAY 14 2011
NCC013-117-147-142230-
/O.CON.KMHX.SV.W.0016.000000T0000Z-110514T2230Z/
MARTIN NC-PITT NC-BEAUFORT NC-
557 PM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EXTREME NORTHWESTERN BEAUFORT...NORTHERN PITT AND MARTIN
COUNTIES...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ROBERSONVILLE...OR 13 MILES SOUTHWEST OF WILLIAMSTON...MOVING
NORTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... HASSELL...GOLD POINT...
BEARGRASS...EVERETTS...SMITHWICK...HAMILTON AND JAMESVILLE.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3600 7720 3593 7719 3594 7715 3593 7709
3595 7704 3592 7702 3586 7703 3587 7700
3591 7693 3586 7689 3582 7689 3584 7684
3580 7680 3556 7743 3571 7755 3583 7741
3582 7736 3587 7735
TIME...MOT...LOC 2158Z 237DEG 43KT 3580 7722
$$
11539
WWUS52 KMHX 142203
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
603 PM EDT SAT MAY 14 2011
NCC013-142213-
/O.CAN.KMHX.SV.W.0016.000000T0000Z-110514T2230Z/
BEAUFORT NC-
603 PM EDT SAT MAY 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN BEAUFORT
COUNTY IS CANCELLED...
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3600 7720 3593 7719 3593 7709 3595 7704
3592 7702 3586 7703 3591 7693 3586 7689
3582 7689 3584 7684 3580 7680 3570 7707
3574 7716 3571 7719 3566 7717 3556 7743
3571 7755 3583 7741 3582 7736 3587 7735
TIME...MOT...LOC 2203Z 236DEG 42KT 3582 7719
$$
NCC117-147-142230-
/O.CON.KMHX.SV.W.0016.000000T0000Z-110514T2230Z/
MARTIN NC-PITT NC-
603 PM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN PITT AND MARTIN COUNTIES...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ROBERSONVILLE...OR 11 MILES SOUTHWEST OF WILLIAMSTON...MOVING
NORTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... EVERETTS...SMITHWICK...
HAMILTON AND JAMESVILLE.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3600 7720 3593 7719 3593 7709 3595 7704
3592 7702 3586 7703 3591 7693 3586 7689
3582 7689 3584 7684 3580 7680 3570 7707
3574 7716 3571 7719 3566 7717 3556 7743
3571 7755 3583 7741 3582 7736 3587 7735
TIME...MOT...LOC 2203Z 236DEG 42KT 3582 7719
$$
11055
WWUS52 KMHX 142213
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
613 PM EDT SAT MAY 14 2011
NCC147-142222-
/O.CAN.KMHX.SV.W.0016.000000T0000Z-110514T2230Z/
PITT NC-
613 PM EDT SAT MAY 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PITT COUNTY IS
CANCELLED...
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3600 7720 3593 7719 3593 7709 3595 7704
3592 7702 3586 7703 3587 7700 3591 7693
3586 7689 3582 7689 3584 7684 3580 7680
3571 7709 3576 7726 3579 7726 3582 7735
3584 7736 3587 7735
TIME...MOT...LOC 2212Z 236DEG 42KT 3587 7707
$$
NCC117-142230-
/O.CON.KMHX.SV.W.0016.000000T0000Z-110514T2230Z/
MARTIN NC-
613 PM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL MARTIN COUNTY...
AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
EVERETTS...OR 5 MILES WEST OF WILLIAMSTON...MOVING NORTHEAST AT
25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WILLIAMSTON.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3600 7720 3593 7719 3593 7709 3595 7704
3592 7702 3586 7703 3587 7700 3591 7693
3586 7689 3582 7689 3584 7684 3580 7680
3571 7709 3576 7726 3579 7726 3582 7735
3584 7736 3587 7735
TIME...MOT...LOC 2212Z 236DEG 42KT 3587 7707
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:30 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 14, 2:30 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
230 PM EDT SAT MAY 14 2011
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH ACROSS THE REGION INTO VIRGINIA
THROUGH TONIGHT. A VERY SLOW MOVING COLD FRONT WILL APPROACH THE
REGION ON SUNDAY AND MONDAY BEFORE BECOMING STATIONARY. THE FRONT
WILL FINALLY MOVE OFFSHORE BY THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 225 PM SATURDAY...SEVERE TSTM WATCH IS IN EFFECT FOR THE
REGION THROUGH 8 PM THIS EVENING. VERY UNSTABLE ATMOSPHERE IN
PLACE ACROSS EASTERN NORTH CAROLINA WITH LI VALUES DOWN TO -9 AND
CAPES APPROACHING 3000 J/KG. LARGE HAIL HAS BEEN REPORTED IN TSTMS
IN THE MYRTLE BEACH AREA WHICH DEVELOPED STRONG ELEVATED CORES AND
THESE STORMS SHOULD START TO AFFECT OUR SOUTHWESTERN COUNTIES IN
THE NEXT HOUR OR SO. WILL HAVE LIKELY POPS OVER THE SOUTHWESTERN
THIRD OF THE CWA TONIGHT...TAPERING TO CHANCE POPS OVER THE
NORTHEASTERN COUNTIES TONIGHT. THE CLOUDS AND SOUTHERLY WINDS WILL
KEEP TEMPS IN THE MILD MIDDLE TO UPPER 60S OVERNIGHT. THE LOCAL
WRF...NSSL WRF AND RUC INDICATE THE ACTIVITY DIMINISHES OVER THE
SOUTHERN COUNTIES AFTER ABOUT 01Z AND OVER THE NORTHERN AREAS BY
06Z. WITH THE FRONTAL BOUNDARY STILL TO THE WEST AND THE AREA IN
THE WARM SECTOR...WILL KEEP A 20-40 PERCENT POPS OVER THE CWA ON
SUNDAY. MAX TEMPS SUNDAY WILL RANGE FROM 75 BEACHES TO 85 INLAND.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 215 PM SAT...NO SIG CHANGES NEEDED TO ONGOING FORECAST. KEPT
SLIGHT CHANCE POP SUN NIGHT INTO EARLY MON WITH CONTINUED GOOD LOW
LEVEL MOISTURE...S/SW LOW LEVEL FLOW...LOW PRESSURE AREAS TO THE N
AND W WITH ASSOCIATED FRONT LINGERING OVER EASTERN NC. WEAK
FRONTAL BOUNDARY WILL LINGER OVER THE AREA THROUGH MON. BEST
PRECIP CHANCES FOR MONDAY LOOK LIKE AREAS ALONG THE IMMEDIATE
COAST...THOUGH MODELS CONTINUING TO TREND DRIER DURING THIS
PERIOD. HIGH TEMPS MONDAY GENERALLY 75-80 DEG.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 215 PM SAT...WEAK FRONTAL BOUNDARY WILL CONTINUE TO LINGER
OVER EASTERN NC TUE AND TUE EVENING. MODELS STILL SHOWING UPPER
AND SFC LOW PRESSURE AREAS...THOUGH NOT CONSISTENT WITH PLACEMENT
AT THIS TIME. BEST CONVECTION CHANCES STILL LOOK LIKE TUESDAY
POSSIBLY INTO TUESDAY EVENING. HAVE KEPT HIGH CHANCE POPS FOR NOW.
UPPER LOW WILL LINGER JUST W/NW OF THE AREA THROUGH WED EVENING
BEFORE LIFTING NORTHWARD WED NIGHT INTO THU. SCT DIURNAL
CONVECTION POSSIBLE THEN THROUGH SAT. TEMPS AROUND SEASONABLE
NORMS...UPPER 70S TO LOWER 80S.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
/SHORT TERM THROUGH SUNDAY/...
AS OF 230 PM SATURDAY...STRONG CONVECTION LIKELY TO AFFECT THE TAF
SITES OVER THE NEXT 3 TO 6 HOURS. AFTER 06Z TONIGHT...MVFR
CEILINGS LIKELY ALONG WITH PATCHES OF FOG IN AREAS THAT WILL
RECEIVE RAIN TODAY. CEILINGS IMPROVE TO VFR MOST AREAS THROUGH MID
AFTERNOON WITH ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE AGAIN
LATER TOMORROW AFTERNOON AND EVENING.
/LONG TERM SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 215 PM SAT...UNSETTLED PERIOD WITH SCT CONVECTION LIKELY
THROUGH THE WEEK...WITH THE BEST CHANCES LOOKING TUESDAY AND
POSSIBLY INTO TUE EVENING AS UPPER LOW LINGERS WEST OF THE AREA.
&&
.MARINE...
/SHORT TERM THROUGH SUNDAY/...
AS OF 230 PM SATURDAY...SMALL CRAFT ADVISORIES REMAIN IN PLACE
ON THE COASTAL WATERS WITH SEAS UP TO 6 FEET...ESPECIALLY OVER THE
OUTER WATERS. WINDS WILL LIKELY BE GUSTY IN CONVECTION THROUGH THIS
EVENING AS WELL. NO SIGNIFICANT CHANGES TO CURRENT MARINE
FORECAST.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 215 PM SAT...UNSETTLED MARINE PERIOD CONTINUES. EXPECT 6FT
SEAS TO CONTINUE ACROSS THE WATERS SUNDAY EVENING...THEN SLOWLY
SUBSIDING TO 3-5FT BY EARLY MONDAY MORNING. EXPECT SEAS TO REMAIN
BELOW ADVISORY LEVELS THROUGH TUE MORNING...BEFORE INCREASING TO
6FT TUE...MAINLY N OF OCRACOKE...AS S/SE WINDS INCREASE TO
10-20KT. WINDS WILL REMAIN S/SE THROUGH THE REST OF THE PERIOD
WITH SEAS LIKELY SUBSIDING TO 3-5FT WED NIGHT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR AMZ152-154-156.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR AMZ150-158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CQD
LONG TERM...CQD
AVIATION...CTC/CQD
MARINE...CTC/CQDHazardous weather outlook, May 14, 4:16 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 416 PM EDT SAT MAY 14 2011 NCZ103-152015- OUTER BANKS DARE- 416 PM EDT SAT MAY 14 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 6 PM EDT SUNDAY... ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE HATTERAS... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. MODERATE RIP CURRENT RISK. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. MAIN THREATS WILL BE HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-152015- OUTER BANKS HYDE- 416 PM EDT SAT MAY 14 2011 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. MAIN THREATS WILL BE HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-152015- CARTERET- 416 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. MAIN THREATS WILL BE HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-152015- MAINLAND DARE- 416 PM EDT SAT MAY 14 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 6 PM EDT SUNDAY... ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. MAIN THREATS WILL BE HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-152015- TYRRELL- 416 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. MAIN THREATS WILL BE HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-045-079>081-090>094-152015- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR- JONES-CRAVEN-PAMLICO- 416 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. MAIN THREATS WILL BE HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-152015- ONSLOW- 416 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. MAIN THREATS WILL BE HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 14, 4:47 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
447 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 ESE FAISON 35.11N 78.10W
05/14/2011 DUPLIN NC TRAINED SPOTTER
DAMAGE TO AN OUT-BUILDING ALONG BILL CLIPTON ROAD
&&
EVENT NUMBER MHX1100271
JSCHULZLocal storm report, May 14, 4:52 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
452 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 ENE RED HILL 35.08N 77.89W
05/14/2011 E0.75 INCH DUPLIN NC PUBLIC
&&
EVENT NUMBER MHX1100273
JSCHULZLocal storm report, May 14, 4:59 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
459 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL KENANSVILLE 34.96N 77.97W
05/14/2011 M1.00 INCH DUPLIN NC EMERGENCY MNGR
&&
EVENT NUMBER MHX1100274
CQDSpecial weather statement, May 14, 5:04 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 504 PM EDT SAT MAY 14 2011 NCZ090-142200- DUPLIN- 504 PM EDT SAT MAY 14 2011 ...STRONG THUNDERSTORMS WILL AFFECT DUPLIN COUNTY UNTIL 600 PM EDT... AT 503 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 29 MILES NORTH OF WALLACE TO 12 MILES SOUTH OF LA GRANGE...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KORNEGAY AT 510 PM EDT...GREENEVERS AT 515 PM EDT...BEULAVILLE AT 530 PM EDT...CHINQUAPIN AT 535 PM EDT.. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 27
Local storm report, May 14, 5:13 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
513 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ALBERTSON 35.11N 77.81W
05/14/2011 E0.88 INCH DUPLIN NC PUBLIC
NICKEL SIZED HAIL REPORTED IN ALBERTSON
&&
EVENT NUMBER MHX1100275
JMESpecial weather statement, May 14, 5:24 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 524 PM EDT SAT MAY 14 2011 NCZ029-044-142230- MARTIN-PITT- 524 PM EDT SAT MAY 14 2011 ...STRONG THUNDERSTORMS WILL AFFECT PITT AND MARTIN COUNTIES UNTIL 630 PM EDT... AT 525 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER FARMVILLE... MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BELL ARTHUR...AND...FARMVILLE AT 530 PM EDT...BRUCE...AND...FALKLAND AT 550 PM EDT...BETHEL AT 620 PM EDT...PARMELE AT 625 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BETHEL... ROBERSONVILLE...HOUSE...ROUNDTREE AND STATON. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:39 PM EDT | Special Marine Warning | MHX | 66 min | |
| May 14, 3:38 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 52 min |
| May 14, 4:09 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Lenoir | 66 min |
| May 14, 4:39 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Lenoir | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.